MAUDE Adverse Event Report: COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hawkone was received for evaluation.A cine video and two pages of the procedure report was also provided.No ancillary devices from the procedure were received for evaluation.Cine video analysis: the cine video showed the hawkone directional atherectomy device in the patient¿s popliteal artery.The cutter head appeared to be at its most distal travel distance.A plume of debris was visible in the area of the cutter head and the plume was on the cutter window side of the distal cutter assembly.Review of procedure report: on page 2 of the procedure report, it indicates that nine passes were made with the hawkone device before it was removed from the patient.The procedure was completed with an inpact admiral drug coated balloon.Device analysis: the returned hawkone directional atherectomy distal cutter assembly was received with a protrusion of biological material from the cutter distal assembly.Upon examination with magnification it was determined that the protrusion was from between struts and that the tecothane coating material had been breached.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using one hawkone device to treat a 4cm severely calcified, moderately tortuous, fibrous plaque in the right proximal popliteal artery lesion, exhibiting 95% stenosis.A 6fr non-medtronic sheath was placed in the left femoral artery followed by contra 2 and 145 j wire contralateral.The catheter was removed, and the sheath exchanged for a for a 7fr 45cm non-medtronic sheath.A non-medtronic 0.014 300cm guidewire was also used during the procedure.The physician performed an angiogram of the lesion.A non-medtronic 0.014 300mm guidewire was inserted and successfully crossed the lesion.The lesion was not predilated.The ifu was followed during the procedure.No resistance was felt during advancement during the procedure the physician made 8-9 successful passes with the hawkone.Upon removal from the artery the physician felt resistance at the distal tip of the sheath.Under flouro guidance the physician was able to pull the device without losing the guidewire or sheath placement.It was reported that the pac man packer was damaged during the procedure but did not appear full while making the passes.It was not difficult to turn off.The flush port on the handle showed no sign of damage.The white distal tip of the device was unaffected however the silver chamber holding plaque was bulged out.An angiogram was used to confirm no patient injury.The physician used an inpact admiral pta catheter (6x60) to complete the procedure successfully.No embolism or patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
covidien
9775 toledo way
irvine CA 92618
MDR Report Key7705604
Report Number2183870-2018-00386
Device Sequence Number19161497
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2020
Device Catalogue NumberH1-LS
Device Lot NumberA622250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight67